Overview may 13: I had a very painful case of sciatica and foot drop caused by L5 herniation. Tried epidural shots and 5 weeks of p therapy, but turned to microdisectomy surgery on July 1st.
1) I'm still in pain (Aug 4) even though I had my microdisectomy 5 weeks ago. It's down my left leg and is worse in afternoons. Did anyone else recover, but only after long period? Will I ever be able to triathlon again like I used too?
2) I have left leg atrophy (my left leg is much smaller/weaker than my right). What could cause this? Could I have had a herniation for years (pounding on that nerve), but only felt it three months ago? I hope to see a neurologist once I heal a bit more from surgery.
3) What are the best over the counter or natural painkillers for nerve pain, sciatica, ?View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.